Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Jun 27, 2021, 6:53 PM EDT for Seneca County, Ohio. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2021, 6:53 PM EDT (22:53 UTC)
- Expired
- Jun 27, 2021, 7:30 PM EDT
- In force
- 37 min
- Issued by
- NWS Cleveland, OH
County Seneca County, OH
The radar
The Cleveland radar (KCLE), 134 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
698
WWUS81 KCLE 272253
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
653 PM EDT Sun Jun 27 2021
OHZ006-017-018-027-272330-
Seneca-Wyandot-Wood-Hancock-
653 PM EDT Sun Jun 27 2021
...A STRONG THUNDERSTORM WILL AFFECT WESTERN SENECA...NORTHWESTERN
WYANDOT...SOUTHEASTERN WOOD AND NORTHEASTERN HANCOCK COUNTIES...
At 653 PM EDT, a strong thunderstorm was located near Vanlue, or near
Findlay, moving northeast at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Findlay, Fostoria, Arcadia, Vanlue, New Riegel, Carey and Risingsun.
LAT...LON 4130 8344 4128 8342 4126 8342 4125 8340
4102 8318 4089 8351 4102 8364
TIME...MOT...LOC 2253Z 236DEG 30KT 4100 8353
$$
SaundersWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jun 27, 4:37 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 27, 4:37 PM EDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 437 PM EDT Sun Jun 27 2021 .SYNOPSIS... The forecast area resides between low pressure moving northeast into Quebec and a ridge of high pressure along the Mid-Atlantic coast. A frontal boundary will settle south into the area by Monday and stall, resulting in a more active weather pattern through mid- week. && .NEAR TERM /THROUGH MONDAY NIGHT/... The forecast area remains between high pressure along the Mid- Atlantic coast and a frontal boundary that is slowly sinking southward across the Central Great Lakes. Modest instability of 500- 1500 J/kg of ML CAPE is in place across Central and NW Ohio where dewpoints continue to climb into the upper 60s to lower 70s. An area of showers with isolated thunderstorms is moving from North Central Ohio out over Lake Erie late this afternoon. This activity was focused in a region of moisture advection with some support from 30- 35 knots of wind near 850mb. The warm airmass aloft has been a limiting factor for greater coverage of thunderstorms. A surface boundary resides behind this activity, extending southwest of Findlay and continuing back into Indiana. Southwest flow will advect a more favorable airmass back north this evening with additional scattered showers and thunderstorms possible across Northwest Ohio and potentially farther east across northern Ohio or NW Pennsylvania. The Storm Prediction Center has a marginal risk for severe thunderstorms focused across Lucas, Ottawa, and Wood Counties for this evening with isolated wind gusts to 50-60 mph possible. A lack of a stronger wind field aloft will be the main limiting factor for stronger storms in this wet microburst environmentfor. Better coverage of storms are expected to fill n along the frontal boundary over SE Michigan. By Monday, the frontal boundary mentioned above will settle into the forecast area and stall. Daytime heating will support additional shower and thunderstorm development during the afternoon. Activity may initially develop along lake breeze boundaries, then expand on outflow boundaries with some meager upper level support as the ridge expands back northward. With weak flow and high freezing levels, locally heavy rain will be the main concern with thunderstorms on Monday. In addition PW values will be near 2 inches. Hot and humid conditions will continue with dewpoints near or above 70 degrees. Warm and muggy conditions can also be expected during the overnight periods with low temperatures in the 70-75 degree range, both tonight and Monday. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... Tuesday will feature another round of afternoon and evening showers and thunderstorms with perhaps the highest instability in the short and long term periods, characterized by MLCAPE of 1500 to 2000 J/kg. However, poor deep layer shear (10 to 15 knots), low-level (0-3km) lapse rates around 7 degrees C/km and DCAPE generally less than 500 J/kg should limit the overall severe threat. Can't entirely rule out an isolated strong to severe downburst or two across the area, however. Will have to monitor rainfall as well, given warm cloud depths in excess of 10,000 feet and PWATs nearing 2.0 inches, given the anticipated lack in steering flow. Showers and/or thunderstorms could persist into the late evening and perhaps the overnight, but will keep the threat at a chance for now. The stagnant air mass will remain in place on Tuesday, with highs expected to reach near 90 and heat indices pushing the mid 90s. By Wednesday, an upper trough will become more progressive and dig south across Ontario. Will have to monitor how the convection plays out Tuesday and Tuesday night for placement of thunderstorm initiation on Wednesday afternoon. Slightly stronger deep layer shear will be present, 30 to 35 knots, so can't entirely rule out some more organized convection, though uncertainty remains on the placement of any stronger storms. Once again, will have to monitor for any areas of heavier rain with PWATs nearing 2.0 inches and deep warm cloud depths. && .LONG TERM /THURSDAY THROUGH SUNDAY/... By Thursday, the synoptic pattern becomes a little more complicated, though anticipate at least a weak cold frontal passage sometime late Thursday into Friday morning as the upper trough continues to dig south across the Great Lakes. Will keep a chance for mainly scattered thunderstorms on Thursday afternoon. On Friday, will have to monitor the evolution of the upper trough, as some models have it cutting off in the vicinity of Lake Michigan. If this scenario enfolds, then we would likely continue to see afternoon showers and/or thunderstorms Friday and through the weekend as a surface low may develop across the Ohio Valley. Will cap thunder chances at slight chance at this time and mainly in the afternoon and evening hours, given uncertainty in available instability. Temperatures should be slightly below average to average in the long term period, in the upper 70s to lower 80s. && .AVIATION /18Z Sunday THROUGH Friday/... A band of showers with scattered thunderstorms has developed from near Port Clinton to Tiffin and continuing southwest. It is not quite clear if these will hold together to reach CLE/MFD with storm motion to the east northeast at 30 mph. Updates will be issued as needed with IFR visibilities possible in brief heavy rain and wind gusts to 35 knots. Additional thunderstorms will likely develop at or near TOL between 22-24Z. Otherwise, VFR conditions expected to persist outside of showers and thunderstorms. Winds will be breezy out of the southwest with gusts to 25 knots this afternoon, becoming 10 knots or less out of the south after 00Z. Outlook...Non-VFR possible with rounds of showers and thunderstorms Sunday night through Wednesday. && .MARINE... Southwesterly winds, 15 to 20 knots, will continue decreasing through the evening and overnight into the 10 to 15 knot range by Monday morning. Generally light, south to southwesterly flow, around 10 knots, will persist through Thursday night. Some increased flow near 15 knots may be possible Wednesday afternoon before decreasing back around 10 knots by Wednesday night into Thursday. By Thursday night, a cold front may move across the lake, which could bring northerly flow, 10 to 15 knots. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...KEC NEAR TERM...KEC SHORT TERM...Kahn LONG TERM...Kahn AVIATION...KEC MARINE...Kahn
Hazardous weather outlook, Jun 27, 3:26 AM EDT, 15 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 326 AM EDT Sun Jun 27 2021 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-280730- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 326 AM EDT Sun Jun 27 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 27, 4:20 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
420 PM EDT SUN JUN 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST 3 NNW LORAIN 41.48N 82.19W
06/27/2021 M43 MPH LEZ145 OH MESONET
MESONET STATION LORO1 2 NNW LORAIN.
&&
PSLocal storm report, Jun 27, 4:23 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
423 PM EDT SUN JUN 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM TSTM WND GST 3 N CLEVELAND 41.52N 81.68W
06/27/2021 M45 MPH CUYAHOGA OH ASOS
ASOS STATION KBKL CLEVELAND.
&&
PSSpecial weather statement, Jun 27, 5:05 PM EDT, 1 hour 48 minutes before
Special Weather Statement National Weather Service Cleveland OH 505 PM EDT Sun Jun 27 2021 OHZ017-018-027-272145- Seneca-Wyandot-Hancock- 505 PM EDT Sun Jun 27 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SENECA... NORTHWESTERN WYANDOT AND CENTRAL HANCOCK COUNTIES... At 505 PM EDT, a strong thunderstorm was located near Arlington, or near Findlay, moving east at 20 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Findlay, Arlington, Vanlue, New Riegel, Carey, Mount Blanchard, Wharton, Jenera and Williamstown. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4082 8373 4101 8372 4114 8331 4088 8321 TIME...MOT...LOC 2105Z 254DEG 19KT 4095 8360 Saunders
Local storm report, Jun 27, 6:18 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
618 PM EDT SUN JUN 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM MARINE TSTM WIND 1 NNW FAIRPORT HARBOR 41.76N 81.28W
06/27/2021 M42 MPH LAKE OH BUOY
BUOY STATION FAIO1 FAIRPORT, OH.
&&
PSLocal storm report, Jun 27, 6:19 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
619 PM EDT SUN JUN 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM MARINE TSTM WIND 2 WSW BRATENAHL 41.54N 81.64W
06/27/2021 M40 MPH LEZ146 OH BUOY
BUOY STATION CNDO1 CLEVELAND, OH.
&&
PSSpecial weather statement, Jun 27, 6:53 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
653 PM EDT Sun Jun 27 2021
OHZ006-017-018-027-272330-
Seneca-Wyandot-Wood-Hancock-
653 PM EDT Sun Jun 27 2021
...A STRONG THUNDERSTORM WILL AFFECT WESTERN SENECA...NORTHWESTERN
WYANDOT...SOUTHEASTERN WOOD AND NORTHEASTERN HANCOCK COUNTIES...
At 653 PM EDT, a strong thunderstorm was located near Vanlue, or near
Findlay, moving northeast at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Findlay, Fostoria, Arcadia, Vanlue, New Riegel, Carey and Risingsun.
LAT...LON 4130 8344 4128 8342 4126 8342 4125 8340
4102 8318 4089 8351 4102 8364
TIME...MOT...LOC 2253Z 236DEG 30KT 4100 8353
SaundersThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 1:57 PM EDT | Special Weather Statement | CLE | Erie, Huron, Seneca | 48 min |
| Jun 27, 2:15 PM EDT | Special Marine Warning | CLE | 70 min | |
| Jun 27, 4:19 PM EDT | Special Marine Warning | CLE | 70 min | |
| Jun 27, 5:05 PM EDT | Special Weather Statement | CLE | Hancock | 40 min |
| Jun 27, 5:36 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Seneca, Wyandot | 39 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.